iCliniq logo

Ask a Doctor Online Now

HomeAnswersGeneral Medicineanti anxiety drugsCan tapering my anxiety medication cause dizziness and confusion?

Can tapering anti-anxiety medications cause confusion, dizziness, and headache?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

iCliniq medical review team

Published At May 27, 2023
Reviewed AtOctober 18, 2023

Patient's Query

Hello doctor,

I have been experiencing confusion, headache, dizziness, and an unwell feeling in the morning for a month. I have also been checking my glucose long-term and fasting blood sugar levels two times already and the doctor says it looks perfect. Also been testing hormonal levels and everything is fine. What could be causing this feeling in the morning? I have been cutting down on sugar because I am afraid of diabetes. I have been eating healthier. However, I have been tapering with anxiety medication (Buspirone or Buspar), from four tablets of 5 mg a day to two tablets of 5 mg a day. Can tapering with this medication cause the issues I have in the morning and a few times during the day? Could it be low blood pressure instead of low blood sugar? Even after I eat in the morning, I still do not feel so good, I feel a headache and confusion. What kind of tests do I need to take to figure out what the problem is?

Hello,

Welcome to icliniq.com.

I can understand your concern. Yes, cutting down on anxiety medication can cause similar symptoms. Low blood pressure can also cause similar symptoms. So kindly let me know the following:

1. For how long have you been taking four tablets? And from when you tapered down?

2. Have you checked your blood pressure?

Please reply to me with answers to the above-asked questions so that I can guide you better. I hope I have cleared all your doubts.

Thank you.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Kaushal Bhavsar
Dr. Kaushal Bhavsar

Pulmonology (Asthma Doctors)

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

General Medicine

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy